started · updated
Monserrat Álvarez reports adverse side effects from Ozempic use
Chilean journalist Monserrat Álvarez shared her negative experience with the medication Ozempic during a broadcast of the program ‘Buenos Días a Todos’. After following medical advice to use the drug for weight management, Álvarez reported experiencing severe emotional and physical side effects.
Álvarez described a progressive decline in mood, stating, “De partida me vino como depre” (From the start, I felt depressed), and noted frequent urges to cry alongside intense fatigue. These emotional changes were accompanied by significant muscular and bone pain, which she initially mistook for influenza. After a second dose caused the symptoms to return with greater intensity, she decided to discontinue the treatment immediately.
During the discussion, nutritionist Óscar Barrera noted that the drastic reduction in appetite caused by such medications can lead to insufficient nutritional intake. He explained that a lack of essential nutrients and proteins can result in depressive symptoms and physical weakness. The testimony comes amid the recent approval by the Public Health Institute (ISP) of Picmagluti, a chemically synthesized semaglutide alternative in Chile.
Entities
Chile · Instituto de Salud Pública · Monserrat Álvarez · TVN · Óscar Barrera